MAUDE Adverse Event Report: ENDOSHAPE, INC. MEDUSA MULTI-COIL; VASCULAR EMBOLIZATION DEVICE

ENDOSHAPE, INC. MEDUSA MULTI-COIL; VASCULAR EMBOLIZATION DEVICE
Model Number MMC-122
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Embolization device was not explanted.Delivery system was returned for evaluation.No device defect found in returned delivery system.Detach slide found in position partway through detach travel.User reported initial partial deployment beyond the maximum distance before retraction recommended in the ifu.
 
Event or Problem Description
The device did not form the expected coil pack when first partially deployed in an estimated 15.8 mm venous aneurysm.The device was partially deployed farther than is recommended before retraction.The physician retracted the device, repositioned, and deployed again.During this second attempt, the device became completely detached, presenting an embolism risk.The physician held the device in place and placed three sutures to immobilize the device.The patient did not suffer any adverse effects.
 
Additional Manufacturer Narrative
Embolization devices from same lot evaluated.No defect found in evaluated devices.

Brand Name
MEDUSA MULTI-COIL
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
ENDOSHAPE, INC.
5425 airport blvd.
suite 101
boulder CO 80301
MDR Report Key6440218
Report Number3009688825-2017-00001
Device Sequence Number10970268
Product Code KRD
UDI-Device Identifier10857798005017
UDI-Public(01)10857798005017(17)170430(10)1004356
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2017
Device Model NumberMMC-122
Device Catalogue Number002156
Device Lot Number1004356
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight70